question-icon

I Am Taking Tindamax And Iv Rocephin For Lyme Disease. Was Taking Rocephin. Increased The Dosage, Having Vaginal Bleeding. Any Side Effect?

default
Posted on Wed, 22 May 2013
Question: I am taking tindamax and iv rocephin for Lyme disease. I take used to take the rocephin only 4 days on and
3days off, 2 grams each time. Last week I increased The rocephin to daily. On the fifth day I got vaginal or uterine bleeding. I am about five days away from a normal period. In researching side effects, both tindamax and rocephin can cause this. But I have never had this problem until I started using rocephin every day. Have you seen this side effect before? If I was able to tolerate 4 days on and three days off on rocephin, is it I likely I can return to that reduced schedule? My labs for liver and kidney function are all normal.
doctor
Answered by Dr. Mahesh Koregol (2 hours later)
Hi, thanks for your query. I read your query and I understand your concerns. Following is my reply : 1) You are right that these medicines can cause menstrual cycle disturbances as you have described. 2) Since your cycle is preponed by 5 daysfor the first time, i dont see any reason to worry. 3) This is common variation and happens to many women even who are not on medication. 4) Hence i would like you to continue medicines for lymes disease as prescribed by doctor treating it rather than taking self decision to vary it. 5) If this repeats in cycle variation next month also, we will consider other options. Till then continue medicines. I hope I answered your query. Regards, Dr. Mahesh Koregol
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Mahesh Koregol

Infertility Specialist

Practicing since :2000

Answered : 3811 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I Am Taking Tindamax And Iv Rocephin For Lyme Disease. Was Taking Rocephin. Increased The Dosage, Having Vaginal Bleeding. Any Side Effect?

Hi, thanks for your query. I read your query and I understand your concerns. Following is my reply : 1) You are right that these medicines can cause menstrual cycle disturbances as you have described. 2) Since your cycle is preponed by 5 daysfor the first time, i dont see any reason to worry. 3) This is common variation and happens to many women even who are not on medication. 4) Hence i would like you to continue medicines for lymes disease as prescribed by doctor treating it rather than taking self decision to vary it. 5) If this repeats in cycle variation next month also, we will consider other options. Till then continue medicines. I hope I answered your query. Regards, Dr. Mahesh Koregol